Alert archive / Wyoming / High Wind Warnings in 2014
High Wind Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Jan 28, 2014, 2:52 PM MST for Park County, Wyoming. It took effect at Jan 28, 2014, 8:00 PM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2014, 2:52 PM MST (21:52 UTC)
- In effect from
- Jan 28, 2014, 8:00 PM MST
- Expired
- Jan 29, 2014, 10:00 AM MST
- In force
- 14 hr
- Issued by
- NWS Riverton, WY
County Park County, WY
The radar
The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2559 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
501 WWUS75 KRIW 282152 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 252 PM MST TUE JAN 28 2014 ...VERY STRONG WINDS ARE EXPECTED TONIGHT INTO WEDNESDAY MORNING... .AN INCREASING SURFACE PRESSURE GRADIENT FROM EASTERN IDAHO INTO SOUTHERN MONTANA WILL COMBINE WITH INCREASING WINDS AT MOUNTAIN TOP LEVEL TO PRODUCE VERY STRONG WINDS ACROSS THE CODY FOOTHILLS LATER THIS EVENING INTO WEDNESDAY MORNING. WYZ003-291200- /O.NEW.KRIW.HW.W.0005.140129T0300Z-140129T1700Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 252 PM MST TUE JAN 28 2014 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MST WEDNESDAY. * SUMMARY AND TIMING...WEST WINDS ARE EXPECTED TO INCREASE RAPIDLY THIS EVENING...PEAK AFTER MIDNIGHT AND CONTINUE INTO WEDNESDAY MORNING. * WIND...WEST 30 TO 40 MPH WITH GUSTS OF 55 TO 65 MPH. * IMPACTS...TRAVELLERS ALONG HIGHWAY 120 FROM JUST SOUTH OF CODY NORTH TO AROUND CLARK. THE AREAS MOST SUSCEPTIBLE TO HIGH WINDS IS ALONG HIGHWAY 120 JUST SOUTH OF CODY AND ALSO JUST SOUTH OF CLARK. CANYON ROAD IN CLARK WILL ALSO HAVE HIGH WINDS...ESPECIALLY CLOSER TO THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
3 follow-up statements
302 WWUS75 KRIW 290907 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 207 AM MST WED JAN 29 2014 ...VERY STRONG WINDS ARE EXPECTED INTO WEDNESDAY EVENING... .AN INCREASING SURFACE PRESSURE GRADIENT FROM EASTERN IDAHO INTO SOUTHERN MONTANA WILL COMBINE WITH INCREASING WINDS AT MOUNTAIN TOP LEVEL TO PRODUCE VERY STRONG WINDS ACROSS THE CODY FOOTHILLS LATER THIS EVENING INTO WEDNESDAY MORNING. IN ADDITION...STRONG WINDS ARE LIKELY ACROSS PORTIONS OF THE GREEN AND RATTLESNAKE MOUNTAINS AS WELL AS NATRONA COUNTY AHEAD OF AN ADVANCING COLD FRONT. WYZ019-020-291715- /O.NEW.KRIW.HW.W.0006.140129T1900Z-140130T0400Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 207 AM MST WED JAN 29 2014 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MST THIS EVENING. * TIMING...WIND WILL INCREASE THIS MORNING AND BECOME STRONG THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG WINDS AND GUSTS POSE A SIGNIFICANT RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...WITH THE POSSIBILITY OF CAUSING A BLOW OVER. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ003-291700- /O.CON.KRIW.HW.W.0005.000000T0000Z-140129T1700Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 207 AM MST WED JAN 29 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... * SUMMARY AND TIMING...WEST WINDS WILL CONTINUE INTO WEDNESDAY MORNING. * WIND...WEST 35 TO 45 MPH WITH GUSTS OF 65 MPH. * IMPACTS...TRAVELERS ALONG HIGHWAY 120 FROM JUST SOUTH OF CODY NORTH TO AROUND CLARK. THE AREAS MOST SUSCEPTIBLE TO HIGH WINDS IS ALONG HIGHWAY 120 JUST SOUTH OF CODY AND ALSO JUST SOUTH OF CLARK. CANYON ROAD IN CLARK WILL ALSO HAVE HIGH WINDS... ESPECIALLY CLOSER TO THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
372 WWUS75 KRIW 291332 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 632 AM MST WED JAN 29 2014 ...VERY STRONG WINDS ARE EXPECTED THROUGH THIS EVENING... .A COMPLEX WINTER STORM WILL RESULT IN STRONG TO POTENTIALLY DAMAGING WINDS ACROSS THE CODY FOOTHILLS THROUGH MID MORNING...AND ACROSS SOUTHEAST FREMONT INTO MUCH OF NATRONA COUNTIES THIS AFTERNOON AND EVENING. WYZ019-020-292300- /O.CON.KRIW.HW.W.0006.140129T1900Z-140130T0400Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 632 AM MST WED JAN 29 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MST THIS EVENING. * TIMING...WIND WILL INCREASE THIS MORNING AND BECOME STRONG THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG WINDS AND GUSTS POSE A SIGNIFICANT RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...WITH THE POSSIBILITY OF CAUSING A BLOW OVER. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ003-291700- /O.CON.KRIW.HW.W.0005.000000T0000Z-140129T1700Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 632 AM MST WED JAN 29 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING. * WIND...WEST 35 TO 45 MPH WITH GUSTS OF 70 MPH NEAR CLARK...AND 20 TO 30 MPH WITH GUSTS TO 50 MPH IN CODY. A GUST OF 69 MPH WAS MEASURED AT 415 AM THIS MORNING ABOUT 8 MILES SOUTH OF CLARK ALONG HIGHWAY 120. * IMPACTS...TRAVELERS ALONG HIGHWAY 120 FROM JUST SOUTH OF CODY NORTH TO AROUND CLARK. THE AREAS MOST SUSCEPTIBLE TO HIGH WINDS IS ALONG HIGHWAY 120 JUST SOUTH OF CODY AND ALSO JUST SOUTH OF CLARK. CANYON ROAD IN CLARK WILL ALSO HAVE HIGH WINDS... ESPECIALLY CLOSER TO THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ TEAM RIVERTON/21
674 WWUS75 KRIW 291638 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 938 AM MST WED JAN 29 2014 ...VERY STRONG WINDS ARE EXPECTED THROUGH THIS EVENING... .A COMPLEX WINTER STORM WILL RESULT IN STRONG TO POTENTIALLY DAMAGING WINDS ACROSS THE CODY FOOTHILLS THROUGH MID MORNING... AND ACROSS SOUTHEAST FREMONT INTO MUCH OF NATRONA COUNTIES THIS AFTERNOON AND EVENING. WYZ003-291745- /O.EXP.KRIW.HW.W.0005.000000T0000Z-140129T1700Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 938 AM MST WED JAN 29 2014 ...HIGH WIND WARNING WILL EXPIRE AT 10 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 10 AM MST THIS MORNING. THE THREAT OF HIGH WINDS HAS ENDED ACROSS THE AREA AND THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 10 AM. THE PEAK WIND FROM THIS HIGH WIND EVENT WAS 69 MPH ALONG HIGHWAY 120 ABOUT 8 MILES SOUTH OF CLARK. $$ WYZ019-020-292315- /O.CON.KRIW.HW.W.0006.140129T1900Z-140130T0400Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 938 AM MST WED JAN 29 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING...WIND WILL INCREASE THIS MORNING AND BECOME STRONG THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING. WINDS HAVE ALREADY BEEN GUSTING TO 50 MPH ON THE SOUTH SIDE OF CASPER AS OF 930 AM THIS MORNING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG WINDS AND GUSTS POSE A SIGNIFICANT RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...WITH THE POSSIBILITY OF CAUSING A BLOW OVER. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 28, 11:03 AM MST, 3 hours 49 minutes earlier.
Area forecast discussion, Jan 28, 11:03 AM MST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RIVERTON WY 1103 AM MST TUE JAN 28 2014 .SHORT TERM...TUESDAY THROUGH THURSDAY NIGHT RIGHT NOW WE ARE IN THE CALM BEFORE THE STORM. HIGH PRESSURE WILL CONTROL THE WEATHER ACROSS THE AREA TODAY AND BRING A DRY DAY WITH SUNSHINE AND ONLY SOME PATCHY CLOUDS. THE PREVIOUS FORECAST HAD SOME PATCHY FOG IN THE NORMALLY PRONE AREAS AND THIS STILL LOOKS GOOD SO IT WAS KEPT. TEMPERATURES WILL BE BELOW NORMAL ONCE AGAIN...ESPECIALLY AFTER THE COLD START THIS MORNING. WITH THE PRESSURE GRADIENT TIGHTENING ACROSS THE STATE WITH THE APPROACHING STORM TO THE WEST...SOME GUSTY BREEZES WILL RETURN ACROSS THE NORMALLY PRONE AREAS LIKE EAST OF THE ABSAROKAS AND THE SOUTHWESTERN WIND CORRIDOR. NOW FOR THE PAIN THE BUTT PART...BASICALLY THE REST OF THE SHORT TERM PERIOD. ALL MODELS NOW KEEP THE AREA DRY THROUGH THIS EVENING. EVEN THROUGH MUCH OF TOMORROW NIGHT LOOKS DRY IN THE WESTERN MOUNTAINS WITH MOST OF THE PRECIPITATION HOLDING OFF UNTIL AFTER ABOUT 2 AM AND POSSIBLY UNTIL AFTER 5 AM. HOWEVER...WARM ADVECTION SOMETIMES BREAKS OUT EARLIER THAN THE MODELS SHOW. NEVERTHELESS...THE CURRENT WATCH LOOKS REASONABLE AND WE WILL CONTINUE IT AS IS. DRY WEATHER WILL CONTINUE EAST OF THE DIVIDE. THINGS GET MESSIER ON WEDNESDAY. PRECIPITATION...AND A GOOD AMOUNT OF IT STILL LOOKS VERY LIKELY FOR THE WESTERN MOUNTAINS WITH THE PACIFIC ORIGIN OF THE SYSTEM. THE GFS DOES SHOW SOMEWHAT WARMER AIR CREEPING UP FROM THE SOUTH WITH MINUS 4 DEGREES AT 700 MILLIBARS POSSIBLY MAKING IT UP AS FAR AS THE STAR VALLEY. THIS COULD LEAD TO SOME MIXING THAT COULD HOLD DOWN ACCUMULATIONS DURING THE DAY ON WEDNESDAY. AS FOR EAST OF THE DIVIDE...ALL MODELS ARE CONSISTENT IN KEEPING THINGS DRY IN THE MORNING SO WE REMOVED POPS BEFORE 18Z EXCEPT FOR THE MOUNTAINS. IN ADDITION...WINDS MAY BECOME STRONG WITH 700 MILLIBAR WINDS INCREASING TO 40 TO 50 KNOTS AND UP TO 60 KNOTS IN SWEETWATER COUNTY. AS A RESULT...EXPECT A BREEZY TO WINDY DAY IN MANY AREAS EAST OF THE DIVIDE. THIS WILL ALSO HAVE A DOWNSLOPING EFFECT THAT WOULD KEEP MOST AREAS DRY DURING THE DAY. FOR NOW...WE LEFT SLIGHT POPS IN FOR THE AFTERNOON BUT OUR GUT FEELING IS THAT A VAST MAJORITY OF THE DAYLIGHT HOURS ON WEDNESDAY EAST OF THE DIVIDE WILL BE PRECIPITATION FREE. THE INTENSITY OF THE PRECIPITATION SHOULD LET UP A BIT ON WEDNESDAY NIGHT AFTER THE PASSAGE OF THE FRONT. HOWEVER...A CONTINUED INFLUX OF PACIFIC MOISTURE AND FAVORABLE OROGRAPHICS AND SOME JET SUPPORT WILL KEEP LIGHT TO MODERATE SNOW CONTINUING IN THE WEST THROUGH THE NIGHT AND INTO THURSDAY. THE SITUATION IS STILL MUDDY EAST OF THE DIVIDE HOWEVER. THE NAM CONTINUES TO BE THE DRIEST MODEL WITH THE BEST SNOW SPLITTING OVER SOUTHERN MONTANA AND INTO SOUTHERN WYOMING AND NORTHERN COLORADO. THE GFS IS ALSO RATHER DRY. THE EUROPEAN CONTINUES TO BE THE WETTEST BUT EVEN IT HAS BACKED OFF ON PRECIPITATION AMOUNTS. THE MODELS CONTINUE TO SHOW A VERY STRONG JET OF 150 KNOTS DROPPING INTO THE STATE STARTING WEDNESDAY NIGHT .SOME AREAS...ESPECIALLY NORTHERN WYOMING COULD BE IN THE FAVORED LEFT FRONT QUADRANT FOR A WHILE TO ENHANCE LIFT. HOWEVER...DOWNSLOPING MAY MITIGATE THIS A BIT. FOR NOW...GIVEN THE UNCERTAINTY...WE MADE FEW CHANGES TO CONTINUITY FOR WEDNESDAY NIGHT AND THURSDAY. THE LAST PROBLEM IS ON THURSDAY NIGHT. THE EUROPEAN CONTINUES TO HAVE THE MOST PRECIPITATION WITH A 700 MILLIBAR LOW APPROACHING SOUTHERN WYOMING AND SPREADING A GOOD SHIELD OF SNOW ACROSS AROUND THE SOUTHERN HALF OF THE COUNTY WARNING AREA. THE NAM AND GFS KEEP THE LOW FURTHER SOUTH AND ALSO KEEP THE PRECIPITATION FURTHER SOUTH. AGAIN...GIVEN THE LACK OF MODEL AGREEMENT THE BEST SOLUTION WAS TO LET CONTINUITY RIDE. .LONG TERM...FRIDAY THROUGH TUESDAY A SHORTWAVE TROUGH AROUND CENTRAL/NORTHERN CALIFORNIA EARLY FRIDAY IS PROJECTED TO ZIP EASTWARD ACROSS THE CENTRAL ROCKIES LATE FRIDAY AND EMERGE INTO THE PLAINS FRIDAY NIGHT. AT THE SAME TIME...SOME NORTHERN STREAM ENERGY WILL DROP SOUTHWARD OUT OF CANADA. THE 00Z ECMWF AND GEM INDICATE ISENTROPIC LIFT OVER A DISTINCT 700MB BAROCLINIC ZONE OVER SOUTHERN WYOMING...WITH THE ECMWF SHOWING A BIT OF CIRCULATION MOVING ALONG THIS BOUNDARY. ON THE OTHER HAND...THE GFS...AND THE 06Z NAM12 KEEPS THE BAROCLINIC ZONE AND MUCH OF THE PRECIPITATION FARTHER SOUTH INTO UTAH AND COLORADO. WILL HAVE CHANCE POPS SOUTH DECREASING TO SLIGHT OVER THE NORTH FRIDAY. FROM THIS WEEKEND INTO EARLY NEXT WEEK...THE FORECAST AREA WILL BE DOMINATED MORE BY A DRIER NORTHERN STREAM. THERE WILL STILL BE PERIODIC DISTURBANCES DROPPING OUT OF CANADA...BUT CURRENTLY THEY SEEM RELATIVELY WEAK WITH LITTLE MOISTURE AVAILABLE. THUS HAVE KEPT MAINLY SLIGHT TO LOW CHANCE POPS OVER THE NORTHWEST/NORTHERN MOUNTAINS. WOULD EXPECT SOME LIGHT SNOW TO OCCUR IN THE LOWER ELEVATIONS AT TIMES...BUT DUE TO TIMING AND EXTENT OF THE LIGHT SNOWFALL WILL KEEP MUCH OF THE LOWER ELEVATIONS DRY FOR NOW. BELOW AVERAGE TEMPERATURES ARE LIKELY DURING THE EXTENDED...WITH AREAS EAST OF THE DIVIDE SEEING TEMPS 10 TO 15 DEGREES BELOW AVERAGE AT TIMES. .AVIATION.../18Z UPDATE/ WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES THIS WILL BE THE LAST GOOD FLYING DAY FOR A WHILE...CONDITIONS DETERIORATING AFTER 06Z WED AS A STRONG WINTER STORM APPROACHES. FREQUENT MTN OBSCURATIONS AND MVFR CIGS PREVAILING AFTER 10Z AT KJAC...SPREADING EAST THROUGH 18Z WED WITH MVFR CONDITIONS PREVAILING AT ALL TERMINALS WITH FREQUENT IFR TO LIFR CONDITIONS AT KJAC AFTER 14Z WED. WINDS WILL ALSO INCREASE FROM THE WEST THIS EVENING WITH GUSTS OVER 60KT EXPECTED OVER HIGHER TERRAIN WITH SUSTAINED 25 TO 30 KNOT WINDS ALONG THE I80 CORRIDOR INCLUDING KRKS BY 21Z WED...CONTINUING THROUGH 12Z THU. IN ADDITION...PERIODS OF LLWS WILL BE PRESENT AT KCOD AND KPNA...CHECK TAFS FOR MAGNITUDE AND TIMING. EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES EXPECT A GUSTY WIND TO DEVELOP AT KCPR TERMINAL SITE OVER THE NEXT FEW HOURS AND CONTINUING THROUGH 12Z THU...WITH THE STRONGEST WINDS EXPECTED AFTER 06Z THU...WINDS WILL ALSO BE STRONG...WITH GUSTS OVER 50KT...IN THE WIND RIVER MOUNTAINS DURING THIS TIME. FREQUENT MOUNTAIN OBSCURATIONS...WITH LOWERING CIGS AFTER 00Z THU AS A WINTER STORM APPROACHES. .FIRE WEATHER... HIGH PRESSURE WILL BRING DRY WEATHER THROUGH THIS EVENING. GUSTY WEST TO SOUTHWESTERLY WINDS WILL INCREASE FROM ROCK SPRINGS THROUGH CASPER THIS AFTERNOON AND CONTINUE INTO TONIGHT AND TOMORROW. A SYSTEM MOVING IN FROM THE WEST WILL BRING A GOOD CHANCE OF SNOW ACROSS THE WESTERN MOUNTAINS STARTING LATE TONIGHT AND CONTINUING THROUGH MUCH OF THE WEEK. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT WYZ001-002-012>015-023>025-027. && SHORT TERM...HATTINGS LONG TERM...WM AVIATION...ALLEN FIRE WEATHER...HATTINGS
Hazardous weather outlook, Jan 28, 6:28 AM MST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 628 AM MST TUE JAN 28 2014 WYZ001>020-022>030-291300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 628 AM MST TUE JAN 28 2014 ...WINTER STORM WATCH FOR THE WEST LATE TONIGHT THROUGH THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW WILL SPREAD INTO WESTERN WYOMING AFTER MIDNIGHT...AND BECOME MORE WIDESPREAD AND INCREASE IN INTENSITY TOWARDS DAYBREAK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY THROUGH FRIDAY...A COUPLE OF STORM SYSTEMS WILL IMPACT THE REGION. SNOW...HEAVY AT TIMES...WILL BE LIKELY EACH DAY ACROSS THE WESTERN MOUNTAINS AND VALLEYS...POSSIBLY SPILLING EAST OF THE DIVIDE AT TIMES. PLEASE SEE THE WINTER STORM WATCH AND FORECASTS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT SNOWFALL TOTALS. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.